Hail, McCurtain
- When
- March 30, 12:35 AM CST
- Where
- McCurtain County, 4.58 mi E of Broken Bow
- Measured
- 1.25 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.030, -94.650
Severe thunderstorms which began during the evening hours of March 29th, continued into the predawn hours of March 30th. with large hail and damaging thunderstorm winds the result.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms which began during the evening hours of March 29th, continued into the predawn hours of March 30th. These thunderstorms continued to develop in an unstable and moist airmass...with large hail and damaging thunderstorm winds the result.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 29, 8:38 PM CST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 938 PM CDT SAT MAR 29 2008 .DISCUSSION... DEEP CONVECTION MOVED INTO EAST TX DURING THE EVENING. WARM FRONT EAST TO WEST...JUST NORTH OF INTERSTATE 20. CONVECTION MAY JUMP OVER WARM FRONT WITH DECENT 850 SOUTH FLOW 25 TO 30 KTS...BUT WITH MUCH LESS INSTABILITY CONVECTION WILL WEAKEN. COOL AIR NORTH OF FRONT NEARING DEWPOINTS. THUS...WILL GO SCATTERED SHOWERS...WITH ISOLATED TSTMS...AND PATCHY FOG...NORTH OF FRONT AFTER MIDNIGHT. SOUTH OF FRONT...SCATTERED SHOWERS AND THUNDERSTORMS. MADE SEVERAL OTHER ADJUSTMENTS TO GRIDS...INCLUDING TEMPERATURES. /VII/ && .AVIATION... TSTMS NE TX...NW LA...EXTREME SW AR NEXT FEW HOURS. LOW CIGS...VIS...ADN STG WINDS PSBL AT TYR...GGG...SHV SITES. PATCHY FOG MAY DEVELOP NORTH OF WARM FRONT...MAINLY TXK...ELD SITES. && .PRELIMINARY POINT TEMPS/POPS... SHV 65 79 63 78 / 40 30 20 60 MLU 66 81 61 81 / 30 30 20 40 DEQ 51 78 61 73 / 30 30 20 70 TXK 56 79 63 77 / 30 30 20 70 ELD 57 82 61 79 / 30 30 20 60 TYR 63 78 66 76 / 40 30 20 70 GGG 65 78 64 76 / 40 30 20 70 LFK 68 78 66 78 / 40 30 20 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 714 PM CDT SAT MAR 29 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 714 PM CDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT A FRONTAL BOUNDARY...JUST SOUTH OF INTERSTATE 20...WILL PROVIDE A FOCUS FOR RENEWED SHOWER AND THUNDERSTORM DEVELOPMENT OVERNIGHT. AN AREA OF ONGOING STRONG TO SEVERE THUNDERSTORMS...WILL MOVE INTO PORTIONS OF NORTHEAST TEXAS...SOUTH OF INTERSTATE 20...BY AROUND SUNSET...AND SPREAD NORTHEASTWARD INTO NORTHERN LOUISIANA...BY AROUND MIDNIGHT. LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE IN THE STRONGEST STORMS...MAINLY IN EAST TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE REGION SUNDAY. HOWEVER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS NORTHCENTRAL TEXAS AND EASTERN OKLAHOMA BY MIDDAY MONDAY... AHEAD OF A STRONG UPPER LEVEL DISTURBANCE THAT WILL RAPIDLY MOVE EAST ACROSS THE SOUTHERN PLAINS. THESE STORMS ARE EXPECTED TO ORGANIZE INTO A SQUALL LINE MONDAY AFTERNOON AS THEY ENTER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...AND WILL AFFECT THE REMAINDER OF THE REGION MONDAY NIGHT. SOME STORMS MAY BECOME BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. THE STORMS ARE EXPECTED TO EXIT THE REGION EARLY TUESDAY MORNING...THUS ENDING THE SEVERE WEATHER THREAT. ANOTHER STRONG UPPER LEVEL DISTURBANCE WILL TRAVERSE THE SOUTHERN PLAINS THURSDAY...WHICH COULD BRING ANOTHER THREAT OF THUNDERSTORMS TO THE REGION THURSDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME. VII
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM FLASH FLOOD LONGVIEW 32.52N 94.76W
03/29/2008 GREGG TX OFFICIAL NWS OBS
RETIRED NWS EMPLOYEE REPORTED 1.7 INCHES OF RAINFALL IN A
30 MINUTE TIME PERIOD AT HIS HOME
&&
POPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL NEW LONDON 32.27N 94.93W
03/29/2008 E1.75 INCH RUSK TX TRAINED SPOTTER
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1219 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM DENSE FOG 10 SE HENDERSON 32.05N 94.68W
03/29/2008 RUSK TX TRAINED SPOTTER
NUMEROUS TREES DOWN NEAR THE COMMUNITY OF PRICE
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG KILGORE 32.39N 94.87W
03/29/2008 GREGG TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN ACROSS THE NORTHERN
PORTION OF THE COUNTY...MANY RESIDENTS WITHOUT POWER
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
109 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL LONGVIEW 32.52N 94.76W
03/29/2008 E1.00 INCH GREGG TX CO-OP OBSERVER
QUARTER SIZED HAIL IN LONGVIEW
1245 AM HAIL HOPE 33.67N 93.59W
03/30/2008 E0.88 INCH HEMPSTEAD AR LAW ENFORCEMENT
NICKEL SIZED HAIL ON THE NORTH SIDE OF HOPE
&&
15PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 AM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG 10 SE HENDERSON 32.05N 94.68W
03/29/2008 RUSK TX TRAINED SPOTTER
NUMEROUS TREES DOWN NEAR THE COMMUNITY OF PRICE
&&
15The Western Arkansas radar (KSRX), 143 km away, was scanning. The volume nearest the first event began at 06:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87522.